- Stephanie is a 36-year-old female who presents to the clinic with a history of anxiety. Social history is unremarkable. For the last 4 years, she has been well controlled on paroxetine, however she feels “it just doesn’t work anymore.” You have decided to change her medication regimen to vortioxetine 5mg, titrating up to a max dose of 20mg per day based on tolerability. The patient asks, “When can I expect this to start kicking in?” The best response is:
a. 3 or 4 days b. 1 or 2 weeks c. 3 or 4 weeks d. 10 weeks
- Which of the following medications, when given intramuscularly, is most likely to cause severe postural hypotension?
a. haloperidol b. lorazepam c. benztropine d. chlorpromazine
- Sam is a 48-year-old male who presents to the clinic with signs and symptoms consistent with GAD & MDD. Which of the following medications would be the LEAST appropriate choice when initiating pharmacotherapy?
a. duloxetine b. sertraline c. mirtazapine d. buproprion
Save your time - order a paper!
Get your paper written from scratch within the tight deadline. Our service is a reliable solution to all your troubles. Place an order on any task and we will take care of it. You won’t have to worry about the quality and deadlinesOrder Paper Now
- Jason is a 6-year-old child whose mother presents to the clinic with him. The mother says that “he’s not himself lately.” After a thorough workup, you diagnose the patient as having GAD. Which of the following medications would be the LEAST appropriate to prescribe to this child?
a. Sertraline b. Paroxetine c. Venlafaxine d. Buspirone
- Mirza is a 75-year-old patient with a long history of schizophrenia. During the past 5 years, she has shown significant cognitive decline consistent with dementia. The patient has been well controlled on a regimen of risperidone 1mg BID. As the PMHNP, the most appropriate course of action for this patient is:
a. Increase the risperidone to 1mg QAM, 2mg QPM b. Discontinue risperidone and prescribe a long-acting injectable such as Invega Sustenna. c. Discontinue risperidone and initiate therapy with clozapine. d. Augment the patient’s risperidone with brexpiprazole.
- Amber is a 26-year-old female who presents to the clinic 6 weeks postpartum. The patient states that she has been “feeling down” since the birth of her son. She is currently breastfeeding her infant. You diagnose the patient with Postpartum depression. Which of the following is the LEAST appropriate option in treating her PPD?
a. paroxetine b. escitalopram c. citalopram d. sertraline
- Jordyn is a 27-year-old patient who presents to the clinic with GAD. She is 30 weeks pregnant and has been well controlled on a regimen of sertraline 50mg daily. Jordyn says that “about once or twice a week my husband really gets on my nerves and I can’t take it.” She is opposed to having the sertraline dose increased due to the risk of further weight gain. You have decided to prescribe the patient a short-term course of benzodiazepines for breakthrough anxiety. Which of the following is the LEAST appropriate benzodiazepines to prescribe to this patient?
a. diazepam b. alprazolam c. clonazepam d. lorazepam
- Steve is a 35-year-old male who presents to the primary care office complaining of anxiety secondary to quitting smoking cold turkey 2 weeks ago. The patient has a 14-year history of smoking two packs per day. The patient has an unremarkable social history other than a recent divorce from his wife, Brittany. Which of the following would be the LEAST effective medication to treat Steve’s anxiety?
a. Buproprion b. Sertraline c. Varenicline d. Alprazolam
- Rebecca is a 32-year-old female who was recently prescribed escitalopram for MDD. She presents to the clinic today complaining of diaphoresis, tachycardia, and confusion. The differential diagnosis for this patient, based on the symptoms presenting, is:
a. Panic disorder b. Gastroenteritis c. Abnormal gait d. Serotonin syndrome
- The patient in the previous question states, “I can’t even last 1 more day without feeling like my insides are going to explode with anxiety.” The most appropriate course of action would be:
a. Inform the patient to try yoga or other natural remedies until the vortioxetine takes effect. b. Prescribe a short-term course of low dose benzodiazepine, such as alprazolam. c. Prescribe an SNRI, such as venlafaxine, in addition to the vortioxetine. d. Recommend in-patient mental health for the foreseeable future.
- John is a 41-year old-patient who presents to the clinic with diarrhea, fatigue, and recently has been having tremors. He was diagnosed 19 years ago with bipolar disorder and is currently managed on Lithium 300mg BID. As the PMHNP, you decide to order a lithium level that comes back at 2.3mmol/l. What is the most appropriate course of action?
a. Investigate other differential diagnoses for his symptoms. b. Tell John to skip his next four Lithium doses and resume therapy. c. Tell John he needs to go to the hospital and call an ambulance to bring him. d. Prescribe loperamide to treat the diarrhea and ropinirole to treat the tremors
- Mark is a 46-year-old male with treatment-resistant depression. He has tried various medications, including SSRIs, SNRI, and TCAs. You have decided to initiate therapy with phenelzine. Which of the following must the PMHNP take into consideration when initiating therapy with phenelzine?
a. There is a minimum 7-day washout period when switching from another antidepressant to phenelzine. b. Patient must be counseled on dietary restrictions. c. MAOIs may be given as an adjunctive therapy with SSRIs. d. A & B e. All of the above
- Thomas is a 28-year-old male who presents to the clinic with signs and symptoms consistent with MDD. He is concerned about starting antidepressant therapy, however, because one of his friends recently experienced erectile dysfunction when he was put on an antidepressant. Which of the following would be the most appropriate antidepressant to start Thomas on?
a. Vilazodone b. Sertraline c. Paroxetine d. Citalopram
- Melvin is an 89-year-old male who presents to the clinic with signs/symptoms consistent with MDD. Which of the following would be the LEAST appropriate medication to prescribe to this elderly patient?
a. nortriptyline b. amitriptyline c. desipramine d. trazodone
- Jane is a 17-year-old patient who presents to the office with signs consistent with schizophrenia. She states multiple times that she is concerned about gaining weight, as she has the perfect prom dress picked out and she finally got a date. Which of the following is the least appropriate choice to prescribe Jane?
a. Aripiprazole b. Olanzapine c. Haloperidol d. Brexpiprazole
- Richard is a 54-year-old male who suffers from schizophrenia. After exhausting various medication options, you have decided to start him on Clozapine. Which of the statements below is true regarding Clozapine?
a. Regular blood monitoring must be performed to monitor for neutropenia. b. Clozapine can only be filled by a pharmacy that participates in the REMS program. c. Bradycardia is a common side effect of Clozapine. d. A & B e. All of the above
- Cindy is a 55-year-old patient who presents with symptoms consistent with Generalized anxiety disorder. The patient has an unremarkable social history other than she consumes two or three glasses of wine per night. Which of the following would be an appropriate therapy to start this patient on?
a. Xanax 0.25mg BID PRN Anxiety b. Escitalopram 10mg daily c. Buspirone 10mg BID d. Aripiprazole 10mg daily
- Martin is a 92-year-old male who presents to the clinic with signs/symptoms consistent with MDD. The patient suffers from glaucoma and just recently underwent surgery for a cataract. Which of the following is the LEAST appropriate course of therapy when treating the MDD?
a. sertraline b. amitriptyline c. duloxetine d. vilazodone
- Which of the following statements are true?
a. First-generation (typical) antipsychotics are associated with a higher incidence of EPS. b. Second-generation (atypical) antipsychotics are associated with a higher risk of metabolic side effects. c. There is evidence that atypical antipsychotics are significantly more effective than typical antipsychotics in the treatment of cognitive symptoms associated with schizophrenia. d. A & B e. A, B, and C
- Earle is an 86-year-old patient who presents to the hospital with a Community Acquired Pneumonia. During stay, you notice that the patient often seems agitated. He suffers from cognitive decline and currently takes no mental health medications. Treatment for the CAP include ceftriaxone and azithromycin. The LEAST appropriate medication to treat Earle’s anxiety is:
a. sertraline b. duloxetine c. citalopram d. venlafaxine